Alert archive / Wisconsin / Frost Advisories in 2007

Frost Advisory 3, NWS Milwaukee, WI

October 12, 200711 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at Oct 12, 2007, 6:47 PM CDT for 11 counties in Wisconsin. It took effect at Oct 13, 2007, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2007, 6:47 PM CDT (23:47 UTC)
In effect from
Oct 13, 2007, 12:00 AM CDT
Expired
Oct 13, 2007, 6:58 AM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

Counties Dodge County, WI, Fond du Lac County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 35 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 122347
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 PM CDT FRI OCT 12 2007

...CLEARING SKIES WILL RESULT IN FROST...

.SKIES WERE RAPIDLY CLEARING...AND WITH THE LIGHT WINDS AND COLD
TEMPERATURES...FROST IS EXPECTED. 

WIZ051-052-058>060-064>066-070>072-130800-
/O.NEW.KMKX.FR.Y.0003.071013T0500Z-071013T1200Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
647 PM CDT FRI OCT 12 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT SATURDAY. 

CLEAR SKIES...NEAR CALM WINDS AND THE COLD TEMPERATURES WILL
CAUSE FROST IN MANY AREAS TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HENTZ
1 follow-up statement
000 
WWUS73 KMKX 131158
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 AM CDT SAT OCT 13 2007

...THREAT OF FROST HAS ENDED OVER SOUTHEAST WISCONSIN...

.TEMPERATURES ARE ABOVE FREEZING AND CLOUDS HAVE MOVED INTO
SOUTHEAST WISCONSIN...

WIZ051-052-058>060-064>066-070>072-131300-
/O.CAN.KMKX.FR.Y.0003.000000T0000Z-071013T1200Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-
MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
658 AM CDT SAT OCT 13 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE FROST ADVISORY. 

WARMER TEMPERATURES ALONG WITH CLOUDS HAVE MOVED INTO SOUTHEAST
WISCONSIN. THE THREAT OF FROST HAS ENDED.

$$
TZ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 2:01 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Oct 12, 2:01 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 PM CDT FRI OCT 12 2007

.DISCUSSION...FCST FOCUS ON CLOUDS AND TEMPS TONIGHT...THEN WAA
EVENT FOR SAT NGT AND FINALLY LOW MOVING THROUGH EARLY NEXT WEEK.

LITTLE CONFIDENCE IN CLOUD TRENDS TONIGHT. LATEST IMAGERY SHOWS A
FEW HOLES FORMING...BUT OVERALL BELIEVE THERE IS ENOUGH MOISTURE
THAT WILL BE LINGERING AROUND THE 5KFT LEVEL TO KEEP CLOUDS
ABUNDANT. LITTLE STIRRING/MIXING UNDER RIDGE AXIS WHICH SUPPORTS A
MORE PESIMISTIC APPROACH. UNFORTUNATELY...IF IT DOES CLEAR MORE
THAN EXPECTED...THE LIKELIHOOD OF FROST INCREASES DRAMATICALLY. SO
CLOUDS ARE CRITICAL TO THE TEMP AND FROST FCST TONIGHT. AGAIN
HOWEVER...GIVEN THE SATELLITE IMAGERY AND LLV MOISTURE PROGS...I
HAVE TO GO WITH MOSTLY CLDY SKIES TONIGHT. HAVE KEPT THE AREAS OF
FROST AWAY FROM THE LAKE AS A PRECAUTION.

COULD SEE A PERIOD OF CLEARING TOMORROW...BUT MID/HIGH LEVEL STUFF
SHOULD BEGIN SPREADING IN FROM THE SOUTHWEST LATE IN THE DAY OR
DURING THE EVENING AHEAD OF THE IMPRESSIVE UPPER LOW NOW MOVING
THROUGH THE SW U.S. THE UPPER LOW REACHES COLORADO BY 12Z SUN WITH
THE SFC LOW A BIT OUT AHEAD OF IT. THE SURGE OF H8 WAA AHEAD OF
THE LOW IS NOT AS IMPRESSIVE FOR OUR CWA AS THE PREV RUNS HAD
INDICATED. THE RIBBON OF MOISTURE HAS NARROWED WITH THE BEST H8-H7
TEMP ADV FOCUSED MORE TO THE WEST. THE ISENTROPIC LIFT IS NOT AS
STRONG AND THE DRY FEED FROM THE SE...AS EXPECTED...WILL BE
WORKING TO KEEP THIS BAND OF PCPN IN THE FORM OF VIRGA. BEST
CHANCE FOR PCPN WILL BE ACROSS THE WRN CWA. THE EAST COULD STAY
DRY WITH THE WAA EVENT.

THAT BAND OF WAA PCPN MOVES N...AND WE MAY ACTUALLY HAVE A QUIET
PERIOD SUN AFTN THROUGH SUN NGT...WITH THE NEXT ROUND OF PCPN
ARRIVING AS THE LOW ENTERS THE WRN GREAT LAKES ON MONDAY. HERE
THERE IS GREAT DISAGREEMENT BETWEEN THE NAM AND THE GFS. THE NAM
LOOKS OVER AMPLIFIED AND TOO FAR NORTH WITH THE LOW...TAKING IT
INTO MN ON MONDAY...WHILE THE GFS IS WEAKER AND KEEPS IT A FEW
STATES FARTHER SOUTH. THE GFS IS MORE CONSISTENT WITH PREV MODELS
AND TRENDS...AS WELL AS THE ECMWF. DISCUSSIONS FROM HPC INDICATED
THEY WILL BE THROWING OUT THE NAM SOLUTION...WITH THE GFS
FAVORED...THOUGH POSSIBLY ADJUSTED A BIT MORE NORTH. SOUNDS LIKE A
GOOD SOLUTION.

IT REMAINS A COMPLICATED EVOLUTION AND BETTER DETAILS WILL SURFACE
AS WE GET CLOSER IN TIME.

&&

.AVIATION...WK SFC RDG AND LTL MXG OVR SRN WI THRU 00Z SUN. VFR
CONDS UFN. LK FOR CIGS AOA 050.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/35
Hazardous weather outlook, Oct 12, 3:39 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT FRI OCT 12 2007

WIZ046-047-051-052-056>060-062>072-130845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
339 AM CDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED LATE TONIGHT AS TEMPERATURES DROP INTO
THE MIDDLE 30S. THE THREAT OF FROST WILL BE REDUCED NEAR LAKE
MICHIGAN WHERE OVERNIGHT TEMPERATURES WILL REMAIN SLIGHTLY WARMER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-130845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MBK
WWW.WEATHER.GOV/MKX

Nearby

Frost Advisories in Wisconsin, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.